MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400023
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Defective Device (2588)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact event date was not available, therefore the date (b)(6) 2024 was used as estimate, as it was reported that the recurring incontinence started in 2024.The exact implant date was not available, therefore the date (b)(6) 2020 was used as estimate, as it was reported that the device was implanted 4 years ago.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurring incontinence.In addition, the device was not working properly, and the pump was rigid.A computed tomography (ct) was performed, during which it was noted that the balloon was collapsed; therefore, the patient underwent a surgical intervention to remove and replace the aus.Upon explant, a total loss of fluid from the balloon and cuff was identified, while the pump was still retaining fluid.There were no patient complications reported.
 
Additional Manufacturer Narrative
The exact event date was not available, therefore the date (b)(6) 2024 was used as estimate, as it was reported that the recurring incontinence started in 2024.The exact implant date was not available, therefore the date (b)(6) 2020 was used as estimate, as it was reported that the device was implanted 4 years ago.Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The balloon was visually inspected, leak and functionally tested.No leaks were identified; however, the component exhibited folds and an output pressure above specifications.The cuff was visually inspected and tested for leaks.Wear at fold in its shell was noted, along with a leak and a hole also in its shell consistent with sharp instrument damage.The pump was visually inspected, leak and functionally tested, and it passed all testing.Based on the information available and analysis results, the balloon not passing functional evaluation could have caused or contributed to the reported clinical observations regarding that component.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21112289
Report Number2124215-2024-83249
Device Sequence Number7436746
Product Code EZY
UDI-Device Identifier00878953000619
UDI-Public00878953000619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400023
Device Catalogue Number72400023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown